Hail, Leavenworth
- When
- September 30, 2:25 PM CST
- Where
- Leavenworth County, Leavenworth
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 39.320, -94.920
A severe thunderstorm caused hail in Leavenworth county, September 30, 2007.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EAX wrote it up.
A severe thunderstorm caused hail in Leavenworth county, September 30, 2007.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Sep 30, 11:31 AM CST, 2 hours 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1231 PM CDT SUN SEP 30 2007 .DISCUSSION... /405 PM CDT SUN SEP 30 2007/ IMMEDIATE CONCERNS CENTER ON THE SQUALL-LINE OF STRONG/ISOLATED SEVERE STORMS FROM SOUTHWEST IA THROUGH NORTHWEST MO AND TAILING INTO NORTHEAST KS. ACTIVITY IS ASSOCIATED WITH A DRYLINE WHICH IS SURGING EASTWARD AND SUPPORTED BY VERY STRONG WIND FIELDS FROM THE SURFACE THROUGH 250MB. SOME LOW LEVEL TURNING NOTED IN THE FIRST 1-2K FT AND THEN FLOW BECOMES ALMOST UNIDIRECTIONAL. SO SHORT LINE SEGMENTS WHICH WILL PERIODICALLY BOW WILL BE THE PRIMARY STORM MODE WITH DAMAGING WINDS THE PRIMARY THREAT. LARGE HAIL ALSO POSSIBLE BUT MORE LIKELY ISOLATED WHILE TORNADIC THREAT SHOULD BE MORE GEARED TOWARDS NORTHERN MO WHERE 0-1KM AND 0-3KM SR HELICITY IS STRONGER. THE LINE OF STORMS SHOULD REACH EASTERN CWA BY 00Z AND CLEAR THE CWA BY 03Z. STRONG WESTERLY GRADIENT WINDS IN THE WAKE OF THE DRYLINE AND UNDER THE POTENT UPPER SHORTWAVE WILL PERSIST INTO THE LATE EVENING. STRONGEST WINDS WILL BE ACROSS NORTHWEST MO AND EXPECTED TO BE JUST UNDER ADVISORY CRITERIA. GUSTINESS SHOULD HAVE DISSIPATED BY MIDNIGHT. FAST AND PROGRESSIVE MID/UPPER FLOW PATTERN WILL FAVOR FAST CYCLES BETWEEN MINOR COLD AIR ADVECTION BEHIND DEPARTING SHORTWAVES FOLLOWED BY 1-2 DAYS OF WARM AIR ADVECTION. ANOTHER SIGNIFICANT SHORTWAVE CURRENTLY PLOWING INTO THE PACIFIC NORTHWEST WILL AFFECT THE CENTRAL PLAINS AND THE CWA ON TUESDAY. MODELS HAVE BEEN FAIRLY CONSISTENT ON TIMING OF THIS SHORTWAVE AND THE NEXT COLD FRONT. FEEL CONFIDENT ENOUGH TO RAISE POPS TO LIKELY CATEGORY. LOW LEVEL MOISTURE SHOULD NOT HAVE A PROBLEM RETURNING AND MAY BE DEEPER SO MORE WIDESPREAD AND HEAVIER RAIN IS POSSIBLE THAN WITH THE CURRENT SYSTEM. MJ MEDIUM RANGE PORTION OF THE FORECAST REMAINS CHARACTERIZED BY A VERY ACTIVE PACIFIC WAVE TRAIN WITH DEEP TROUGHS PASSING THROUGH ON A FREQUENCY OF EVERY 48 HOURS. WITH DEEP RIDGING IN PLACE ACROSS THE SOUTHEASTERN US...NONE OF THESE SYSTEMS WILL BE PARTICULARLY EFFECTIVE AT BRINGING COLD AIR INTO THE REGION OR SCOURING THE INCREASING DEEP LAYER MOISTURE IN PLACE. WITH SOME TIMING DIFFERENCES TO BE EXPECTED IN THE TRANSITION SEASON...MEDIUM RANGE SOLUTIONS ARE IN RELATIVE AGREEMENT WITH A WEAK SOUTHWESTERLY SHORTWAVE LIFTING ACROSS THE AREA THURSDAY... FOLLOWED BY A MUCH MORE POWERFUL SYNOPTIC SYSTEM SATURDAY NIGHT OR EARLY SUNDAY. IN THE WAKE OF TUESDAYS SYSTEM...WEDNESDAY STILL LOOKING GREAT WITH SEASONABLY TEMPERATURES AND ABUNDANT SUNSHINE. WEAK WAVE LIFTING NORTHEAST ON THURSDAY PROBABLY WONT BE STRONG ENOUGH TO PRODUCE ANY SUBSTANTIAL PRECIPITATION...BUT INCREASED CLOUD COVER WILL MARK THE RETURN OF A WARM FRONT THAT WILL LIFT NORTH IN RESPONSE TO STRONG PRESSURE FALLS LEE OF THE ROCKIES. MUCH LIKE THE LAST COUPLE DAYS...NEXT FRIDAY AND SATURDAY LOOK WINDY AND WARM AS STRONG CYCLOGENESIS OCCURS ACROSS THE CENTRAL HIGH PLAINS IN RESPONSE TO THE NEXT MAJOR WEATHER SYSTEM. HIGHS SHOULD TOP OUT IN THE 80S WITH LOWS WARMING THROUGH THE 60S. GULF SHOULD BEGIN TO OPEN MODESTLY ON FRIDAY...SO WELL HAVE A GOOD TWO DAYS OF RETURN FLOW THAT SHOULD ALLOW DEWPOINTS TO CLIMB INTO THE LOW-MID 60S ONCE AGAIN. THIS BRINGS US TO LATE SATURDAY THROUGH EARLY SUNDAY. RIGHT NOW THIS SYSTEM HAS THE MAKINGS OF A WIDESPREAD PRECIPITATION MAKER GIVEN THE DEEP FRONTOGENETIC FORCING...INTENSE UPPER JET STRUCTURE AND AVAILABLE MOISTURE. UNFORTUNATELY...GIVEN THE PROGRESSIVE UPPER FLOW...IT WONT BE A PROLONGED RAIN MAKER WHICH IS WHAT THE REGION NEEDS TO ALLEVIATE DROUGHT POTENTIAL. HAVE PLACED POPS IN THE 40-50 PERCENT RANGE FOR NOW...MAINLY DUE TO UNCERTAINTIES ON TIMING WITH THIS SYSTEM STILL NEARLY A WEEK AWAY. BOOKBINDER && .AVIATION... THE UPPER LEVEL STORM SYSTEM IS MOVING NORTHEAST OUT OF THE REGION. CLEAR SKIES AND WESTERLY WINDS UNDER 15 KTS ARE EXPECTED THROUGH THE TAF PERIOD. NRR && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 105 PM CDT SUN SEP 30 2007 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-011815- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 105 PM CDT SUN SEP 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE THROUGH THE CENTRAL PLAINS THIS AFTERNOON AND EVENING AND GENERATE A SQUALL LINE OF STRONG TO SEVERE THUNDERSTORMS WHICH WILL MOVE ACROSS THE ENTIRE FORECAST AREA DURING THE AFTERNOON HOURS. THUNDERSTORMS ARE FORMING RAPIDLY ACROSS CENTRAL AND EASTERN KANSAS ALONG A DRY-LINE. THIS DRY-LINE WILL MOVE QUICKLY EAST WHILE INDIVIDUAL THUNDERSTORMS ALONG THE DRY-LINE RACE NORTHEAST. A LINE OF STRONG TO SEVERE THUNDERSTORMS SHOULD REACH AN ALBANY TO KANSAS CITY LINE BETWEEN 2 AND 4 PM AND BY 8 PM THE STORMS SHOULD HAVE SPREAD TO A KIRKSVILLE TO MOBERLY TO SEDALIA LINE. MODERATE INSTABILITY IN COMBINATION WITH STRONG VERTICAL WIND SHEAR WILL SUPPORT THE DEVELOPMENT OF SEVERE THUNDERSTORMS INTO THE EARLY EVENING HOURS. THE PRIMARY THREAT WILL BE DAMAGING WINDS ALTHOUGH THERE WILL BE A CHANCE FOR ISOLATED STORMS TO PRODUCE LARGE HAIL. WIND PROFILES ALSO SUGGEST THE POTENTIAL FOR ISOLATED TORNADOES... ESPECIALLY NORTH OF A LINE FROM ST JOSEPH TO CHILLICOTHE TO KIRKSVILLE. IN ADDITION...STRONG SOUTH TO SOUTHWEST WINDS WILL CONTINUE THROUGH THIS AFTERNOON WITH WIND GUSTS TO 40 MPH. WINDS WILL SWITCH TO THE WEST LATE THIS AFTERNOON AND THIS EVENING WITH WIND GUSTS TO 40 MPH POSSIBLE THROUGH EARLY EVENING. HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER COLD FRONT IS EXPECTED TO REACH THE OUTLOOK AREA ON TUESDAY...BRINGING THE LIKELIHOOD FOR THUNDERSTORMS. THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NEEDED THIS AFTERNOON AND EVENING. SPOTTER ACTIVATION MAY ALSO BE NEEDED ON TUESDAY. MJ
The Pleasant Hill radar (KEAX), 80 km away, was scanning. The volume nearest the first event began at 20:23 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2007Every state in 2007This day in weather historyWarnings in Kansas, September 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 59868.